Patient : Okay so im a 17 year old who is sexually active. And i am taking the birth control Loestrin 24 Fe and have been for over 7 months now. This past month i didn't get my period, but i had all the signs and symptoms of it just like it was going to come. And now it would be two days after i would've stopped and im cramping. Is this normal for this type of birth control? Should i be worried?
Hello, I understand your concern about your menstrual irregularity. Oral contraceptives are highly reliable when used properly, however no contraceptive method is 100% effective.
This medication could cause irregular bleeding or even missed periods especially during the first months of use even if you have been using it correctly without missing a dose. If you were compliant with your pills, I don’t think that you should be worry about possible pregnancy.
In the case that you miss another period, you might want to take a pregnancy test to rule out possible pregnancy. I wish you the best.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.